Can anyone give me an idea of what these results might mean please?

I am presently taking T3 - 37.5 mcg per day split into 3 doses(the previous evening dose and the morning dose before the test were not taken).

I have had a recent blood test with the following results. I realise T3 suppresses TSH and taking it would also lower my FT4 but I would expect my FT3 to be higher.

I feel reasonably well most of the time on this dose although still unable to do any exercise. I am also maintaining my weight. I have tried to find out what this might mean but can't find anything and would like to be clued up before I visit my GP. Thank you :)

FT4 2.6 (10 - 23)

TSH 0.08 (0.35 - 5.5)

FT3 3.6 (3.5 - 6.5)

11 Replies

oldestnewest
  • That's a teensy dose. I was started on 3 x 20mcg T3 after TT prior to RAI ablatement. I suspect you're undermedicated.

  • Thanks Clutter. I did wonder but I feel kind of okay and worry a bit as I'm now medicating myself and get heart palpitations due to an arrhythmia. I was only on 20mcg(along with 75mcg of T4) with the docs before they stopped all my thyroid medication due to within range tests.

    I'll have to fine my old results but I think my FT3 levels have dropped since previous tests.

    The Gp is definitely not going to see me as under medicated either :(

  • I'm a little confused. You were on T3+T4 medication and your TFT was in range so your GP stopped your meds?

  • Yes I was but it's quite a long story. Basically the T3 stopped working as well and they just wanted to increase my T4 but I refused, so to see if we could find out what was really going on by doing other tests I was taken off all meds for a month. When tested on no meds all came back within range, therefore apparently I don't have a thyroid problem, only M.E. and all meds were withdrawn. :(

  • Denise, I don't know how much information there is regarding the free t3 test. I understand that birth control pills or large doses of aspirin will affect the reading. Did you take the test at the same time as your last one. Maybe you can glean some info in this: thyroid-rt3.com/backgrou.htm

  • Hi Heloise I don't take birth control or aspirin, so that wouldn't effect it. The test was around a similar time to all my others. I just though the FT3 would be higher as I'm taking T3 and feeling ok, so trying to work out why it would be lower. Thanks for the link but I can't really find anything that would explain this. :)

  • The optimum dose of T3 seems to vary greatly from one individual to another.

    It has taken me 2 years of struggle to finally realise that 37.5 split into 3 doses is what keeps me most well and steady.

    I felt influenced by the notion that I should keep trying to increase the dose. My experience is that being even slightly over-medicated with T3 brings on miserable symptoms of nerve pains, fibromyalgia, tight chest, fatigue, insomnia, and depression/despair because of all that. Whereas other people seem to need a much higher dose. I don't really understand why. But I'm going to trust what my body tells me . Trouble is the symptoms of hypo can be confusingly like the symptoms of hyper. I find my pulse rate is the best clue, and also palpitations an hour or two after a T3 dose.

  • Hi WildDeer

    I agree that everyone's dose is different. I also feel quite stable on 37.5 split into 3 doses and don't think I need an increase at the moment, I have learnt to know the signs when I may need a bit more.

    I just thought that being on T3 and feeling ok, that my FT3 reading would be nearer the top of the range.

    I can't find any explanation of why my FT3 would be at the bottom of the range whilst taking T3 and feeling reasonably well??? Maybe nobody knows?

  • It's because it only has a short half life. Last May I had bloods done and I didn't take any meds the night before and my t3 was low like yours. Then I had bloods done about October and I took half of my dose at bedtime and my t3 came back at 11. 86 the next morning but neither the doctor or me was worried about it because by the time I was going to take my next dose my t3 would be right down again. Hope that helps.

    Jo xx

  • Thanks Jo That's really helpful!

    So I'm guessing my FT3 is generally that low without my meds, so hopefully I can justify taking T3, even though it's still in range(just). x

  • Yes although I hope that you can persuade your doctor. They seem to usually want you in range all the time, which l suppose is why some people multidose. I must be lucky with my doctor.

    Jo xx

You may also like...